Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at May 13, 2007, 4:05 PM MDT for Montezuma County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2007, 4:05 PM MDT (22:05 UTC)
- Expired
- May 13, 2007, 4:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Montezuma County, CO
The radar
The Grand Junction radar (KGJX), 215 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3024 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGJT 132206
SVRGJT
COC083-132245-
/O.NEW.KGJT.SV.W.0002.070513T2205Z-070513T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
405 PM MDT SUN MAY 13 2007
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MONTEZUMA COUNTY IN SOUTHWEST COLORADO...
* UNTIL 445 PM MDT
* AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME SOUTHWESTERN MONTEZUMA COUNTY...OR ABOUT 17 MILES EAST OF
MONTEZUMA CREEK...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER...
RURAL WESTERN MONTEZUMA COUNTY THROUGH 430 PM MDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3710 10904 3729 10904 3733 10901 3735 10897
3735 10884 3724 10878 3720 10878 3710 10891
3705 10902
$$1 follow-up statement
000
WWUS55 KGJT 132224
SVSGJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
424 PM MDT SUN MAY 13 2007
COC083-132245-
/O.CON.KGJT.SV.W.0002.000000T0000Z-070513T2245Z/
MONTEZUMA CO-
424 PM MDT SUN MAY 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR WEST CENTRAL MONTEZUMA COUNTY...
AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WEST CENTRAL MONTEZUMA COUNTY...OR ABOUT 21 MILES EAST
OF MONTEZUMA CREEK...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3716 10904 3729 10904 3737 10904 3742 10899
3739 10879 3731 10880 3721 10882 3712 10888
3712 10897
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:47 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 13, 1:47 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 147 PM MDT SUN MAY 13 2007 .SHORT TERM (TONIGHT THROUGH TUESDAY)... SOUTHWEST FLOW WILL CONTINUE TO THE DOMINATE WEATHER PATTERN IN THE SHORT TERM. WEAK EMBEDDED WAVES WILL MOVE NORTHEAST IN THIS FLOW THROUGH MONDAY. EXPECT ISOLATED/SCATTERED COVERAGE THIS EVENING...BUT WITH VERY DRY SUB-CLOUD LAYER...GUSTY WINDS TO 45 MPH AND LIGHTNING WILL BE MAIN HAZARDS FROM THESE HIGH BASED STORMS. POPS WILL DIMINISH OVERNIGHT BUT EXPECT ANOTHER ROUND OF CONVECTION BY MONDAY AFTERNOON AND EARLY EVENING AS DIURNAL HEATING DESTABILIZES THE ENVIRONMENT. IN ADDITION...A WEAK SURFACE BOUNDARY ACROSS THE NORTHERN SECTIONS WILL SLOWLY SAG SOUTH DURING THE DAY. THIS FRONT SHOULD PROVIDE SOME ADDITIONAL FORCING BUT WITH LIMITED MOISTURE ONLY EXPECT SLIGHT CHANCE/CHANCE POPS FOR MONDAY AFTERNOON AND EARLY EVENING BEFORE DISSIPATING OVERNIGHT. MODELS ARE SHOWING MUCH DRIER AIR BEHIND THE FRONT...SO HAVE DECREASED CLOUDS AND POPS ACROSS THE NORTH ON TUESDAY AFTERNOON WITH SLIGHT CHANCE/CHANCE POPS REMAINING OVER SOUTHERN HALF OF CWA. FORECASTED HIGH TEMPERATURES ARE A FEW DEGREES COOLER ON TUESDAY BEHIND THE FRONT. .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... RATHER PERSISTENT PATTERN EXPECTED AND MADE LITTLE CHANGE TO THE CURRENT FORECAST GRIDS. MODELS SEEM IN BETTER AGREEMENT ON LARGE SCALE PATTERN TODAY THAN YESTERDAY...WITH RIDGING OVER THE WEST AND GULF OF ALASKA TROUGH MOVING INTO B.C/PAC NW NEXT SAT-SUN. WEAK TROUGHING OVER THE SRN GREAT BASIN FADES WED BUT ENOUGH MID-LEVEL MOISTURE AND SW UPSLOPE FLOW AND INSTABILITY TO KEEP CHANCE WORDING FOR THE MTNS WED. SOME MOISTURE WILL CONTINUE TO CIRCULATE UNDER THE HIGH THROUGH THU-SUN...SO A SLIGHT CHANCE FOR DIURNALLY DRIVEN CONVECTION WILL PERSIST. HOWEVER...WITH MOISTURE MAINLY MID-LEVEL GFS FORECAST SOUNDINGS V-SHAPED...NOT ANTICIPATING MUCH WETTING RAINFALL ESPECIALLY FOR THE VALLEYS. MANY AREAS WILL STAY DRY THROUGH THE PERIOD. TEMPS WILL CONTINUE ABOVE NORMAL. && .AVIATION...ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...WILL DEVELOP THIS AFTERNOON AND DIMINISH LATER THIS EVENING. GUSTY OUTFLOW WINDS UP TO 40 MPH POSSIBLE NEAR ANY STORMS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. MPM/JAD
Hazardous weather outlook, May 13, 3:47 AM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 347 AM MDT SUN MAY 13 2007 COZ001>014-017>023-UTZ022>025-027>029-141030- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 347 AM MDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED OVER THE VALLEYS WITH SCATTERED SHOWER AND THUNDERSTORMS OVER THE MOUNTAINS THROUGH THIS EVENING. OCCASIONAL LIGHTNING...GUSTY WINDS TO AROUND 45 MPH...AND SMALL HAIL WILL ACCOMPANY SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY...MAINLY OVER THE MOUNTAINS. THUNDERSTORMS MAY PRODUCE GUSTY AND ERRATIC OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. CUOCO
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:40 PM MDT | Severe Thunderstorm Warning | GJT | Montezuma | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.